Advanced Search
MyIDEAS: Login to save this article or follow this journal

Asymptotic Distributions of Some Test Criteria for the Covariance Matrix in Elliptical Distributions under Local Alternatives


Author Info

  • Purkayastha, S.
  • Srivastava, M. S.
Registered author(s):


    The asymptotic distributions under local alternatives of two test criteria for testing the hypothesis that the characteristic roots of the covariance matrix of an elliptical population, assumed distinct, are equal to a set of specified numbers, are derived. The two tests are the modified likelihood ratio test and a new test criterion proposed in this context for the normal model. Similar results are given for the two tests for testing that the covariance matrix is a specified positive definite matrix, in which case the two tests are the modified likelihood ratio test and a test proposed by Rao and Nagao for the normal model, and also for a test for the covariance structure in familial data, studied by Srivastava.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Journal of Multivariate Analysis.

    Volume (Year): 55 (1995)
    Issue (Month): 2 (November)
    Pages: 165-186

    as in new window
    Handle: RePEc:eee:jmvana:v:55:y:1995:i:2:p:165-186

    Contact details of provider:
    Web page:

    Order Information:

    Related research



    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Ke-Hai Yuan & Peter Bentler, 2004. "On the asymptotic distributions of two statistics for two-level covariance structure models within the class of elliptical distributions," Psychometrika, Springer, vol. 69(3), pages 437-457, September.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:55:y:1995:i:2:p:165-186. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.